I recently switched doctors due to insurance purposes. Before I was taking the 15mg roxicodone 4x a day. Now the new doctor that I see has got me on 15mg of MS Contin 2x a day and 10mg of percocet 3x a day. I do not however feel this is helping me because my back and leg pain is worse. I have had 3 back surgeries, the last one being a fusion with the hardware. I have called and spoke with my doctors nurse and she told me instead of taking the ms contin every 12hrs. to take it every 8hrs. and I have done this with no relief! What I am asking is: How long will I have to wait before the meds kick in? Right now if I were to rate this medication I would give it a -0. Please, any help would be appreciated.
23 Mar 2010
You need to make another appointment with your Doctor, explain the situation to him/her about your pain, At one time I also was on MS contin, it was worthless to me, I now take Kadian 50 mg,(sustained release morphine) three times a day sometimes four, and percocet 7.5mg, And this is helping me. It sometimes is trial and error with meds, and the Doctor needs to do some adjusting for you. What mg. are your Percocets? Did the other medication you were taking help better? If so, let the Dr. know that also. I wish you luck, we all metabolize meds differently and you're no exception. Take care I hope you get some relief soon!
31 Mar 2010
I have been taking ms contin for 4 years now. I take a higher dose than you but it works well for me and I take a small dose of oxycodone for breakthrough. I also have spine probs and had have surgery. It usually takes 2 weeks for most medications to maintain a level in your system. The ms contin is a stronger med than the roxicodone and that's probably why your doc changed you to it. Also, the ms contin is timed released and is designed to last alot longer, usually 12 hours but not always, for some people like myself, it lasts about 8 instead but that's because I have been on the same dose for years and have grown tolerant to it's effect. I'm lucky if it even lasts 6 hours now on my situation.
I just think you're not receiving the right dose and your mg's should be increased to give you relief. I'm surprised that the mg of roxicodone helped you at that small dose. The percocet mg's doesn't sound like it's at a high enough dose either for the breakthrough pain.
My suggestion is to discuss this asap with your doc and tell him that you feel that the dosage needs to be increased as well as the percocet being increased and your pain level is still high. With the intense pain you have, the doc should definitely understand and that there's room for you to increase as you are on the lowest mg of the ms contin. Please don't give up on the med as it is a very good pain reducer if given at the right dose and combined with the right breakthrough med. I know everyone's different and we all react to meds differently but you have to give it enough time to see if right for you and at the right amount.
I hope this helped you a little bit and I wish you good luck and pain relief.
28 Apr 2010
hi,ms contin and kadian are not the best of pain relieving meds to be on especially at the dose your taking.compared to the roxi's you were on.and if your doc perscribes kadian,you better get prior approvel from your insurance co.kadian costs about 12-16 dollors a pill for the 100mgs pills.ask for something else or find a doc who is not afraid to treat your pain to your satisfaction.and you are feeling withdraw from the roxis. see if you can change to methadone its cheep and it lasts long.im on suboxone 24mg,8mg3xa day and its hard to deal with breakthrough pain... subzero58... pete
28 Apr 2010
how long... I know you need relief. On your other question, there were a few thorough answers for you. You're doc isn't going to budge on this. You said she "will not write a script for the roxy's." She put you on a much weaker medication and she isn't cooperative. If you go to another pm doc, you will be red flagged. Just make sure you have her document her reasons why she refuses to prescribe medications that have been proven to work for you and get copies of EVERYTHING. And she's probably pissed your PCP wrote scripts for them in the first place. It was like he stepped over in to her line of expertise which upset her. Who knows? Unless you take a lot more than what is prescribed (please don't do that), you won't get the same relief as with the other meds. You are addicted to some powerful meds. She is not doing you any favors by reducing your pain control meds. I sure hope you can convince her to help you get that relief you obviously need.
Again, good luck to you!
28 Apr 2010
I do understand your pain. Your second doctor is doing you a favor. She is slowly getting you off the heavy stuff. Now if the medication that you are now talking not working. Then why take it.
Instead of drugs, go to some place like the YMCA and walk and do excercise or swim in their pool. In the long run you can save money and feel so much better. I personally know a woman in 5 weeks got 65% better in the pool. Before with each step she cried. So maybe it might help you too.
7 Jul 2012
I have been disabled since a back surgery in 2002. I had a doctor tell me I needed to take up swimming when I was in so much pain I could not get out of bed with being excruciatingly painful. It's people like that who cause patients to commit suicide to get relief. Educate yourself, exercise is GREAT for people who can do it! But some of us can not!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
and how long should it last a 30mg dose ?I get quick relief 30 minutes or4 so but after two hours it seams to wear off.Is that normal?
2 answers • 12 Sep 2010
Please help! After surgery 3 years ago (broken neck/paralysis) C2-3 have been taking MS Contin, Vic?
My Dr. recently said "enough time has gone by"-he wants me to "take a vacation from my meds and takes Subutex (prescribed 8mg BID). ...
4 answers • 5 Feb 2012
Previously, I was on Oxycontin 40mg x3 with Roxicodone 30mg x4 PRN for breakthrough pain. When the Oxycontin 40mg began to loose its effectiveness, ...
2 answers • 6 Mar 2012
1 answer • 2 Feb 2013